Pravastatin is the only statin drug not metabolized by the P450 system in the liver. Because of this, pravastatin is also unique in that more of it is excreted by the kidneys than any other statin, In addition to hypothyroidism this patient has mild renal failure. This will impair excretion of pravastatin, leading to increased pravastatin and its metabolites, increasing its potential for causing myopathy.
B) Nephrolithiasis- while the patient is hypercalcemic, pravastatin does not increase the incidence of kidney stones. C) Pancreatitis- I do not know of any significant interactions between the pancreas and pravastatin. D) Toxic hepatitis- while statins can cause mildly elevated liver function test scores, they are generally not associated with hepatotoxicity. E) Type 2 Diabetes mellitus- I do not know of any effect that pravastatin has on diabetes or diabetes medications.
why does treatment of hypothyroid (with levothyroxine I'm assuming) increase risk for myopathy? I chose it simply bc its a common adverse effect of statins but I don't really understand how treating hypothyroidism at the same time would have anything to do with it ??? help please!
I believe since both statins and hypothyroidism can cause myopathy; so thus myopathy will be the answer.